Alert archive / Ohio / Small Craft Advisories in 2013
Small Craft Advisory 49, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 2, 2013, 3:48 PM EDT. It took effect at Aug 2, 2013, 4:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2013, 3:48 PM EDT (19:48 UTC)
- In effect from
- Aug 2, 2013, 4:00 PM EDT
- Expired
- Aug 3, 2013, 4:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
362 WHUS71 KCLE 021948 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 348 PM EDT FRI AUG 2 2013 LEZ146>149-030400- /O.NEW.KCLE.SC.Y.0049.130802T2000Z-130803T0800Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 348 PM EDT FRI AUG 2 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SATURDAY. * WINDS AND WAVES: WINDS WILL BECOME WEST AT 10 TO 20 KNOTS THIS EVENING. WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FEET. AS WINDS SHIFT TO THE NORTHWEST AND NORTH TOWARD SUNRISE THE WINDS WILL DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
3 follow-up statements
081 WHUS71 KCLE 022219 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 619 PM EDT FRI AUG 2 2013 LEZ142>145-030630- /O.EXA.KCLE.SC.Y.0049.000000T0000Z-130803T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 619 PM EDT FRI AUG 2 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SATURDAY. * WINDS AND WAVES: WINDS WILL SHIFT FROM THE SOUTHWEST TO THE WEST AT 10 TO 20 KNOTS THIS EVENING WITH WAVES 3 TO 5 FEET...ESPECIALLY NEAR THE ISLANDS. * WINDS WILL SHIFT TO NORTHWEST AND NORTH TOWARD SUNRISE AND THE WINDS AND WAVES WILL DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ146>149-030630- /O.CON.KCLE.SC.Y.0049.000000T0000Z-130803T0800Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 619 PM EDT FRI AUG 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY. * WINDS AND WAVES: WINDS WILL BECOME WEST AT 10 TO 20 KNOTS THIS EVENING. WAVES WILL AVERAGE 3 TO 5 FEET. * WINDS WILL SHIFT TO NORTHWEST AND NORTH TOWARD SUNRISE AND THE WINDS AND WAVES WILL DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
776 WHUS71 KCLE 030439 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1239 AM EDT SAT AUG 3 2013 LEZ142>149-030800- /O.CON.KCLE.SC.Y.0049.000000T0000Z-130803T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1239 AM EDT SAT AUG 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING. * WINDS AND WAVES: WINDS WILL BECOME WEST AT 10 TO 20 KNOTS THIS EVENING. WAVES WILL AVERAGE 3 TO 5 FEET. * WINDS WILL SHIFT TO NORTHWEST AND NORTH TOWARD SUNRISE AND THE WINDS AND WAVES WILL DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
906 WHUS71 KCLE 030803 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 403 AM EDT SAT AUG 3 2013 LEZ142>149-030915- /O.EXP.KCLE.SC.Y.0049.000000T0000Z-130803T0800Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 403 AM EDT SAT AUG 3 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WESTERLY WINDS OF 10 TO 15 KNOTS WILL DECREASE THIS MORNING AND BECOMING NORTHWEST NEAR 10 KNOTS. WAVES OF 2 TO 4 FEET EARLY THIS MORNING WILL DECREASE TO 1 TO 3 FEET BY THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 3:47 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 2, 3:47 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 347 PM EDT FRI AUG 2 2013 .SYNOPSIS... A WEAK COLD FRONT WILL SAG ACROSS THE REGION FROM THE NORTH ON SATURDAY. HIGH PRESSURE WILL BUILD IN BY SUNDAY NIGHT AND THEN MOVE EAST MONDAY NIGHT. ANOTHER COLD FRONT WILL MOVE IN LATE WEDNESDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... THE FORECAST ESPECIALLY EARLY TONIGHT IS NOT CLEAR CUT. WE ARE GETTING SOME DECREASING CLOUDS OVER NORTHEAST OHIO. THE CONVECTIVE TEMPERATURE IS IN THE LOWER 80S...SO ON THE EDGE WHETHER THUNDERSTORMS CAN DEVELOP IN THAT AREA. OTHERWISE LATE THIS AFTERNOON AND EARLY THIS EVENING SOME SHOWERS MAY BE AROUND. AS THE COLD FRONT GETS CLOSER SHOWERS AND SOME THUNDERSTORMS MAY DEVELOP ALONG THE FRONT. JUST WENT WITH CHANCE THUNDER AT THIS TIME. SOME JET DYNAMICS WILL HELP THE SHOWERS DEVEL0P...SOME QUESTION AS TO WHEN THEY WILL DEVELOP IN THE EXTREME NORTH...WILL IT BE BEFORE MIDNIGHT OR AFTER. LOOKING AT THE CONVECTION DEVELOPING OVER INDIANA AND MICHIGAN GOING WITH BEFORE MIDNIGHT AND THEN INCREASING IN COVERAGE OVER THE ENTIRE AREA DURING THE OVERNIGHT. RAIN COULD BE LOCALLY HEAVY. PLENTY OF LOW LEVEL SHEAR DEVELOP EARLY TONIGHT. SOME CONCERN THAT SOME OF THE STORMS COULD ROTATE...THIS WILL HAVE TO BE WATCHED. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... THE THREAT OF SHOWERS AND THUNDERSTORMS WILL BE DECREASING RAPIDLY FROM THE NORTH ON SATURDAY. WITH SOME COLD AIR AND SOME MOISTURE OVER NE OH AND NW PA SATURDAY NIGHT INTO SUNDAY SOME SHOWERS AND CLOUDS WILL OCCUR WITH THE LAKE AND 850 MB TEMPERATURE OVER 12C. ELSEWHERE HIGH PRESSURE WILL BE BUILDING IN ON SUNDAY AND HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER THROUGH EARLY MONDAY NIGHT. USED A BLEND OF GUIDANCE FOR THE TEMPERATURE FORECAST. && .LONG TERM /TUESDAY THROUGH FRIDAY/... LOW PRESSURE WILL BE MOVING ACROSS CENTRAL ONTARIO ON WEDNESDAY WITH A COLD FRONT SAGGING INTO THE REGION WEDNESDAY NIGHT. ANOTHER RIPPLE OF LOW PRESSURE WILL THEN MOVE ALONG THE FRONTAL BOUNDARY ON THURSDAY. UNFORTUNATELY MODELS DIFFER SIGNIFICANTLY ON THE TIMING OF THE RAIN CHANCES FOR THURSDAY INTO FRIDAY. FOR NOW HAVE LEANED TOWARDS THE FASTER GFS TIMING BUT WILL NOT BE SURPRISED TO SEE THE SHOWERS/THUNDERSTORMS TO BE DELAYED SLIGHTLY OVER THE NEXT COUPLE DAYS. HIGHS WEDNESDAY AND THURSDAY SHOULD BE NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... SHOWERS CONTINUE TO DISSIPATE AS IT INTERACTS WITH THE DRIER AIR ACROSS THE EASTERN HALF OF THE REGION. WILL CONTINUE TO MONITOR AN AREA OF THUNDER ACROSS NORTH CENTRAL INDIANA AS IT MOVES TO THE EAST AND SOUTHEAST. IT APPEARS THAT IT MAY MOVE ACROSS THE KFDY AREA THROUGH THE AFTERNOON. THIS AREA OF THUNDER SHOULD REMAIN SOUTH OF THE REMAINDER OF THE TAF SITES. HOWEVER ADDITIONAL SHOWERS SHOULD DEVELOP AFTER SUNSET ACROSS MUCH OF THE REGION AS AN UPPER LEVEL TROUGH MOVES OVERHEAD. AT THIS POINT IT APPEARS THAT THE THREAT OF THUNDER IS LOW BUT WILL NEED TO FOLLOWED CLOSELY BY LATER SHIFTS. SOUTHWESTERLY WINDS WILL CONTINUE THROUGH THE AFTERNOON BUT THE GUSTINESS WILL BE TAMED BY THE THICKER CLOUD COVER. WINDS WILL SHIFT TO THE WEST AND MAYBE NW NEAR OR SHORTLY AFTER SUNRISE. .OUTLOOK...AREAS OF NON-VFR POSSIBLE SATURDAY MORNING IN FOG AND SCATTERED SHOWERS. NON-VFR POSSIBLE IN MORNING FOG SUNDAY THROUGH WEDNESDAY. && .MARINE... WINDS WILL BECOME MORE WESTERLY ON THE LAKE THIS EVENING ALLOWING WAVES TO BUILD FROM CLEVELAND TO RIPLEY. WAVES HAVE ALREADY BEEN AROUND 3 FOOT ACROSS THE PA SHORELINE AND BELIEVE THESE WILL NOW REACH 4 FEET THROUGH THE OVERNIGHT. A WEAK WIND SHIFT/FRONT WILL MOVE ACROSS THE LAKE TOWARD SUNRISE WITH WAVES QUICKLY DECREASING. HAVE STOPPED THE SMALL CRAFT AT 4 AM. HOWEVER IT MAY END UP HAVING TO BE EXTENDED BY A COUPLE HOURS. HIGH PRESSURE WILL BUILD OVER THE CENTRAL LAKES ON SUNDAY THEN SHIFT SLIDE ACROSS THE SOUTHERN TIER OF NY ON MONDAY. THIS WILL ALLOW LOW PRESSURE TO MOVE NEAR THE NORTHERN LAKES ON WEDNESDAY WITH SOUTHERLY WINDS INCREASING. A COLD FRONT LOOKS TO CROSS THE LAKE WEDNESDAY NIGHT INTO THURSDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR LEZ146>149. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...MULLEN AVIATION...MULLEN MARINE...MULLEN
Hazardous weather outlook, Aug 2, 9:58 AM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 958 AM EDT FRI AUG 2 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-031400- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 958 AM EDT FRI AUG 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD BE STRONG TO POSSIBLY SEVERE. RAIN COULD BE LOCALLY HEAVY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>149-162>169-031400- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 958 AM EDT FRI AUG 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING COULD BE STRONG TO POSSIBLY SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-031400- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- 958 AM EDT FRI AUG 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.